Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 297, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Dec 25, 2015, 12:31 PM EST for Shelby County, Indiana. It took effect at Dec 27, 2015, 5:00 PM EST. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2015, 12:31 PM EST (17:31 UTC)
- In effect from
- Dec 27, 2015, 5:00 PM EST
- Expired
- Dec 30, 2015, 10:33 AM EST
- In force
- 66 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shelby County, IN
The radar
The Indianapolis radar (KIND), 47 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River (IN) at Shelbyville (SBVI3). The gauge peaked at 15.38 ft at Dec 29, 2015, 1:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03361500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 25, 11:38 AM EST, 53 minutes earlier.
Area forecast discussion, Dec 25, 11:38 AM EST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1138 AM EST FRI DEC 25 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 310 AM EST FRI DEC 25 2015 WEAK HIGH PRESSURE OVER THE GREAT LAKES AND OHIO VALLEY TODAY WILL BE REPLACED BY A POWERFUL FRONTAL SYSTEM FROM TONIGHT INTO SUNDAY. THIS IS GOING TO BRING A LOT OF RAIN TO CENTRAL INDIANA. HIGH PRESSURE IS FORECAST TO MAKE A BRIEF APPEARANCE OVER OUR REGION MONDAY. TUESDAY AND WEDNESDAY A COMPLICATED SERIES OF FRONTS AND LOW PRESSURE SYSTEMS WILL RULE HOOSIER WEATHER. HIGH PRESSURE SHOULD BE BACK FOR NEW YEARS EVE. && .NEAR TERM /REST OF TODAY/... ISSUED AT 944 AM EST FRI DEC 25 2015 REMOVED SPRINKLES ACROSS THE AREA WITH NONE BEING REPORTED RECENTLY AND CEILINGS LIFTING ACROSS MUCH OF THE AREA. RADAR STILL SHOWS SOME SHOWERS ACROSS THE EXTREME SOUTHERN FORECAST AREA...WITH BULK OF RAIN IN KENTUCKY. KEPT SOME CHANCE POPS SOUTH TO ACCOUNT FOR ANY LINGERING SHOWERS THERE...OTHERWISE WENT DRY TODAY. BUMPED UP SKY COVER THIS MORNING BASED ON LATEST TRENDS SEEN ON SATELLITE...BUT STILL EXPECT SOME THINNING LATER THIS AFTERNOON. GIVEN THE EXPECTED THINNING OF CLOUDS...LEFT TEMPERATURES ALONE FOR NOW. PREVIOUS DISCUSSION FOLLOWS... THE MAIN PROBLEM IS HANDLING SPRINKLES OVER THE AREA. THEY SEEM TO BE ASSOCIATED WITH THE RIGHT REAR QUADRANT OF A JET STREAK THE MODELS HAVE SLOWLY PULLING AWAY TODAY. THIS SUPPORTS THE HRRR FORECAST OF PRECIPITATION VERY GRADUALLY ENDING. A COMPLICATING FACTOR IS A FRONT WITH A RELATIVELY GOOD MOISTURE SUPPLY NEAR THE OHIO RIVER. THE FORECAST WILL HAVE SCATTERED PRECIPITATION THIS MORNING TAPERING OFF IN THE AFTERNOON. IN MOST PLACES SPRINKLES WILL BE SPECIFIED. IN THE SOUTH SHOWERS WILL BE USED BECAUSE OF DEEPER MOISTURE. POPS FOR MEASUREMENT WILL BE SIMILAR TO THOSE FROM SUPERBLEND. YESTERDAY SUPERBLEND WAS A CONSENSUS OF MOS FOR THE TEMPERATURE FORECAST AND WORKED WELL. TODAY IT IS AGAIN A CONSENSUS AND WILL BE USED. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... ISSUED AT 310 AM EST FRI DEC 25 2015 SATURDAY THROUGH SUNDAY THE MODELS ALL HAVE RAIN... SUFFICIENT INSTABILITY FOR THUNDER...AND EXTREMELY HIGH PRECIPITABLE WATER. HEAVY RAIN IS POSSIBLE. THE MAIN PROBLEM IS WHEN RAIN WILL START. THE NAM AGGRESSIVELY BEGINS IT TONIGHT. THE OTHER MODELS MOSTLY HOLD OFF UNTIL SATURDAY. A DRY FORECAST IN THE NORTHWEST WITH CHANCE POPS ELSEWHERE TONIGHT REFLECTS THE STATE OF KNOWLEDGE. THIS IS CAPTURED WELL BY SUPERBLEND. TEMPERATURES WILL BE VERY NON DIURNAL WITH CLOUDS...PRECIPITATION...AND A STRONG FRONT IN THE AREA. MOS IS UNLIKELY TO WORK. SUPERBLEND SHOULD HANDLE THINGS BETTER WITH ITS DIRECT USE OF THE MODEL FIELDS. THERE IS A RISK OF FREEZING PRECIPITATION IN THE NORTH SUNDAY NIGHT. THE RACE WILL BE ON BETWEEN WHEN PRECIPITATION OCCURS AND TEMPERATURES ARE BELOW FREEZING. ITS TOO EARLY TO BE MORE PRECISE THAN JUST MENTIONING THE POSSIBILITY. && .LONG TERM /MONDAY THROUGH NEXT THURSDAY/... ISSUED AT 255 AM EST FRI DEC 25 2015 ENSEMBLES IN GENERAL AGREEMENT WITH THE OVERALL DEVELOPING PATTERN OVER THE COUNTRY DURING THIS PERIOD AS MEAN TROUGHING INITIALLY OVER THE WESTERN STATES SHIFTS INTO THE CENTRAL PARTS OF THE COUNTRY BY THE MIDDLE OF NEXT WEEK. ONE SYSTEM IS EXPECTED TO EJECT NORTHEAST ACROSS THE LOCAL AREA MONDAY AND MONDAY NIGHT. LARGE DIFFERENCES EXIST IN THE PROJECTED TRACK OF THE ASSOCIATED SURFACE SYSTEM AT THIS TIME...WITH THE WESTERN SOLUTIONS TRACKING THE LOW THROUGH ILLINOIS...AND THE EASTERN SOLUTIONS TRACKING ACROSS EASTERN KENTUCKY INTO OHIO. FOR NOW...WILL LEAN TOWARDS THE ENSEMBLE MEAN...WHICH SUGGESTS A TRACK NEAR OR JUST WEST OF KIND MONDAY NIGHT. WILL CONTINUE WITH POPS MONDAY AND TUESDAY TO COVER THIS FEATURE. AT THIS TIME...IT APPEARS THIS WILL BE A RAIN EVENT FOR MOST PART...GIVEN EXPECTED THICKNESSES. THERE IS A POTENTIAL FOR SOME FREEZING RAIN MONDAY MORNING OVER THE NORTHERN ZONES IF ENOUGH LOW LEVEL COLD AIR CAN WORK INTO THOSE AREAS. ANOTHER WEAKER SYSTEM MAY AFFECT THE AREA AROUND THE MIDDLE OF NEXT WEEK WITH THE POTENTIAL FOR SOME LIGHT MIXED PRECIPITATION. && .AVIATION /DISCUSSION FOR 251800Z TAF ISSUANCE/... ISSUED AT 1138 AM EST FRI DEC 25 2015 VFR CONDITIONS THROUGH LATE TONIGHT...THEN DETERIORATING CONDITIONS FOR AVIATORS AS RAIN ARRIVES ON SATURDAY MORNING. PRESENCE OF HIGH PRESSURE OVER THE WESTERN GREAT LAKES ENABLING DRIER AIR TO ADVECT INTO THE REGION FROM THE NORTH LATE THIS MORNING. THIS HAS HELPED THIN THE MID AND UPPER LEVEL CLOUDS A BIT AS THE SURFACE WAVE ALONG THE REMNANT FRONT TRACKS THROUGH EASTERN KENTUCKY. EXPECT ADDITIONAL THINNING OF THE HIGH CLOUDS FOR THE AFTERNOON WITH NORTHEAST WINDS AT 10 TO 15KTS. FRONTAL BOUNDARY WILL BEGIN TO LIFT NORTH THIS EVENING... EVENTUALLY MOVING NORTH THROUGH THE FORECAST AREA SATURDAY MORNING. MODEL SOUNDINGS AND TIME HEIGHT SECTIONS SHOWING RAPID NORTHWARD PROGRESSION TO DEEPER MOISTURE WITHIN THE BOUNDARY LAYER AS ISENTROPIC LIFT COMMENCES NORTH OF THE APPROACHING WARM FRONT. EXPECT CEILINGS TO LOWER INTO MVFR CATEGORY IN THE PREDAWN HOURS AS SCATTERED LIGHT SHOWERS LIFT NORTH...THEN DROP FURTHER TO IFR AND LOWER SATURDAY MORNING AS MORE WIDESPREAD RAIN ENCOMPASSES THE FORECAST AREA FROM SOUTH TO NORTH. WINDS WILL VEER TO A EAST/SOUTHEAST DIRECTION BY MIDDAY SATURDAY AT 10 TO 15KTS. POOR FLYING CONDITIONS LIKELY TO PERSIST FOR THE REST OF THE DAY SATURDAY AND INTO SUNDAY AS HEAVY RAIN CONTINUES ACROSS THE REGION. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JK NEAR TERM...JK/50 SHORT TERM...JK LONG TERM....JAS AVIATION...RYAN
Hazardous weather outlook, Dec 25, 5:07 AM EST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 507 AM EST FRI DEC 25 2015 INZ021-028>031-035>049-051>057-261015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 507 AM EST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION:THERE WILL BE A CHANCE OF RAIN. IF ANY FALLS IT WILL BE LIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: HEAVY RAINFALL SATURDAY INTO MONDAY MAY CAUSE FLOODING. THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH SUNDAY BUT ARE NOT EXPECTED TO BE SEVERE. LIGHT FREEZING RAIN IS POSSIBLE BUT NOT CERTAIN SUNDAY NIGHT AND MONDAY. FLURRIES COULD OCCUR WEDNESDAY NIGHT. NO SNOW ACCUMULATION IS EXPECTED. DISCUSSION: A COMPLEX SYSTEM OF LOW PRESSURE AND FRONTS WILL PROVIDE A WIDE VARIETY OF WEATHER INTO EARLY NEXT WEEK. RELATIVELY DRY WEATHER SHOULD ARRIVE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060>065-067>072-261015- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 507 AM EST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: THERE WILL BE A CHANCE OF RAIN. IF ANY FALLS IT WILL BE LIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: HEAVY RAINFALL FROM SATURDAY INTO MONDAY MAY CAUSE FLOODING. THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH SUNDAY. SOME MAY BE STRONG. FLURRIES COULD OCCUR WEDNESDAY NIGHT. NO SNOW ACCUMULATION IS EXPECTED. DISCUSSION: A COMPLEX SYSTEM OF LOW PRESSURE AND FRONTS WILL PROVIDE A WIDE VARIETY OF WEATHER INTO EARLY NEXT WEEK. RELATIVELY DRY WEATHER SHOULD ARRIVE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 12:31 PM EST | River Flood Warning | IND | Bartholomew, Jackson | 6 days |
| Dec 25, 12:31 PM EST | River Flood Warning | IND | Bartholomew | 5 days |
| Dec 25, 12:31 PM EST | River Flood Warning | IND | Greene, Monroe, Owen | 8 days |
| Dec 25, 12:31 PM EST | River Flood Warning | IND | Daviess, Greene, Knox | 10 days |
| Dec 25, 12:31 PM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 20 days |
| Dec 25, 12:31 PM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 13 days |
| Dec 25, 12:31 PM EST | River Flood Warning | IND | Sullivan, Vigo | 20 days |
| Dec 25, 12:31 PM EST | River Flood Warning | IND | Knox, Sullivan | 22 days |
| Dec 25, 12:31 PM EST | River Flood Warning | IND | Knox, Sullivan | 23 days |
| Dec 25, 12:31 PM EST | River Flood Warning | IND | Knox | 19 days |
| Dec 25, 12:31 PM EST | River Flood Warning | IND | Gibson, Knox, Posey | 19 days |
| Dec 25, 12:31 PM EST | River Flood Warning | IND | Clay, Greene | 5 days |
| Dec 25, 3:07 PM EST | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 3 days |
Nearby
River Flood Warnings in Indiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.